MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SPIRAL MONOCRYL PLUS SUTURE; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

ETHICON INC. STRATAFIX SPIRAL MONOCRYL PLUS SUTURE; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Catalog Number SXMP2B411
Medical Device Problem Code Failure to Degrade (4084)
Health Effect - Clinical Codes Rash (2033); Local Reaction (2035); Skin Inflammation/ Irritation (4545)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: the event description is the same but the only thing he can update that the product codes used per pcs are still sxmp2b411 (1) and sxmp2b409 (1), still unknown lot numbers, unknown procedures, and unknown event dates.But they are different patient each product complaint.Date and name of index surgical procedure: tka.Dates unknown ~ late december/early january.Product code(s) used? sxmp2b411¿deep dermal, sxmp2b409 ¿ superficial dermis, dnx12.Lot number(s) used? o unable to identify.For the original intended closure, how were all layers closed? o bidirectional sfx on each layer starting in center of incision and going in alternate directions.Dnx12 used as skin glue.On what tissue was the suture used? sxpp2b436 ¿ capsule, sxpp2b412 -- subcutaneous, sxmp2b411¿deep dermal, sxmp2b409 ¿ superficial dermis.What was the tissue condition (normal, thin, calcified, fragile, diseased)? normal.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no.Are there any additional complaint pictures available of the device extrusions or reactions: no.For reaction complaints: please provide the onset date/time of the reaction from the initial procedure.Unsure.Does the patient have a known allergic history to any medical devices, food and/or medication? unsure.Was allergy testing performed? if so, please describe with results.Unsure.Was any pre-op cleansing procedures changed recently? if yes, please describe.No.Was a topical skin adhesives used, if yes please identify the product and code.Yes dnx12.What is the patient¿s current health status and condition? unsure.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please describe the symptoms/ manifestation of reaction.Was any prescription strength medication prescribed? please specify? was any surgical intervention performed due to this event? was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure?.
 
Event or Problem Description
It was reported that a patient underwent a tka on an unknown date and in dec 2025 or jan 2026 over the past two months, the patient experienced a skin reaction that was attributed to the polymer material of the suture, occurring approximately five to six weeks post-procedure.All devices involved were discarded and are not available for return or evaluation.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 4/28/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A photo has been received; however, it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information: h6.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information received: recently, the surgeon has been having issues with patients complaining at 6 weeks to 3 months post-op that they could feel something under their skin and described it like a rope or a fishing wire.There was no infection.

Brand Name
STRATAFIX SPIRAL MONOCRYL PLUS SUTURE
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24889582
Report Number2210968-2026-04024
Device Sequence Number10330600
Product Code GAM
UDI-Device Identifier10705031464407
UDI-Public10705031464407
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K192580
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXMP2B411
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2026
Supplement Date Received by Manufacturer04/10/2026
04/20/2026
05/08/2026
Initial Report FDA Received Date04/15/2026
Supplement Report FDA Received Date04/28/2026
04/30/2026
05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown